rafiki

My experience with Lexapro / Escitalopram / SSRI

9 posts in this topic

Recently I was having some issues with Anxiety and depression unrelated to my HPPD, which has mostly been under control for a long time (excluding the odd hiccup from weed and tramadol). As I'd read some positive and negative experiences about SSRIs and HPPD I decided to give it a try. After 5 days I had to stop. I had 4 days off and on the 5th day had to go back to work. Here's my experience so far.

Day 1 - Took it in the morning every day. On day one I felt like I'd taken speed. I was wired - jaw clenching, pupils dilated. No change to HPPD. I actually felt great.
Day 2 - More of the same, but slightly less stimulanty. I went for a surf in the morning and felt unsteady. I banged my board into the gate on my way in as I had no spatial awareness. A bit of brain fog. On an un-HPPD related note it also affected sexual function - I couldn't finish.
Day 3 - Slightly less wired again but definitely still there. I didn't have a coffee any morning I took the medication. HPPD starting to creep in, especially in the morning.
Day 4 - Static and after images through the roof. Spacial awareness out the window. DP/DR. Intense closed eye visuals.

Day 5 - back to work. Had to tell a friend that I'd taken them as I was so self-conscious. The acquired dyslexia was a nightmare - words jumbling up on the screen. Struggling to think straight, speak to people normally, and even just walk in a straight line. Absolute hell.

After that I decided to come off them. I took the following day off work.

Two days after stopping I was 40% back to normal. HPPD still severe but spatial awareness improved. Felt more like myself.

Three days after stopping I was 60% back to normal.

Four days after stopping 80% back to normal. Some of the HPPD is still present, but it's definitely much better than it was. I can ignore it and live normally.

 

 

People that have been okay on SSRIs have said that it worsened on dose adjustments, and the fact that it got better so quickly after makes me think that if I had 3 weeks off it might have been fine. I just don't have the luxury of finding out.

I hope this is useful to someone considering taking them! I'm seeing my doctor in 2 days and not really sure if I should ask for wellbutrin next or not. No more SSRIs for me. I haven't told the doctor about my HPPD, and I don't really want to.

0

Share this post


Link to post
Share on other sites

You need to tell your doctor about HPPD. If he doesn't (want to) know about it, go see another doctor.

Docs can't give you the proper treatment if they don't know what's happening to you.

It's like asking your mechanic to fix your car but you can't really say what's wrong with it in the first place. He'll start replacing random parts and trying random stuff that might fix the problem or make it worse.

0

Share this post


Link to post
Share on other sites

It's now 3 weeks after my last SSRI. My symptoms are still worse than before (I don't like to use the term "permenantly worse" because they always improve after a few months-years).

My doctor is suggesting valdoxan next, which I might try.

dayum_son - my feeling is that when there's a cure I'll tell my doctor about it. Until then I'll just get on with life.

0

Share this post


Link to post
Share on other sites

I'm considering Lexapro for my severe anxiety and OCD. Probably got depression too.

I'm suspecting a combo with Abilify might be my best bet at this point.

0

Share this post


Link to post
Share on other sites
7 hours ago, TheMythos said:

I'm considering Lexapro for my severe anxiety and OCD. Probably got depression too.

I'm suspecting a combo with Abilify might be my best bet at this point.

Please don't. It seems like a good idea when you're desperate, but it's not worth it. Honestly it has set my visuals back years. Try agomelatine instead.

0

Share this post


Link to post
Share on other sites
On 5/16/2018 at 8:12 AM, rafiki said:

Please don't. It seems like a good idea when you're desperate, but it's not worth it. Honestly it has set my visuals back years. Try agomelatine instead.

The thing is, you didn't get to the 10 day mark where most people report relief.

6 weeks in and your 5ht2a receptors would have been downregulated.

Apparently it gets worse before it gets better. But I'll look into ag.

0

Share this post


Link to post
Share on other sites
14 hours ago, TheMythos said:

The thing is, you didn't get to the 10 day mark where most people report relief.

6 weeks in and your 5ht2a receptors would have been downregulated.

Apparently it gets worse before it gets better. But I'll look into ag.

True, but I was completely dysfunctional in that period and I need to work. If you can make it through I'd be very interested to know how you go. I would still strongly suggest avoiding it though. It'll be six weeks (possibly much more) of hell.

0

Share this post


Link to post
Share on other sites
On 5/18/2018 at 4:27 AM, rafiki said:

True, but I was completely dysfunctional in that period and I need to work. If you can make it through I'd be very interested to know how you go. I would still strongly suggest avoiding it though. It'll be six weeks (possibly much more) of hell.

Yeah, probably. Ag isn't available in the states. :(

0

Share this post


Link to post
Share on other sites
On 5/20/2018 at 4:37 PM, TheMythos said:

Yeah, probably. Ag isn't available in the states. :(

It just isnt available as a prescription. You can buy it on ceretropic I believe. I almost did last October and didn’t for whatever reason. 

0

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now